Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 59, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 16, 2006, 1:08 PM MDT for Grant County, Sierra County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2006, 1:08 PM MDT (19:08 UTC)
- Expired
- Aug 16, 2006, 3:15 PM MDT
- In force
- 2 hr
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
Counties Grant County, NM, Sierra County, NM
The radar
The El Paso radar (KEPZ), 156 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 188 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 3:47 AM MDT, 9 hours 21 minutes earlier.
Area forecast discussion, Aug 16, 3:47 AM MDT, 9 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 347 AM MDT WED AUG 16 2006 .SYNOPSIS... A MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE OVER SOUTHERN NEW MEXICO AND FAR WEST TEXAS. SCATTERED TO NUMEROUS THUNDERSTORMS AND SHOWERS WILL OCCUR THIS TODAY AND TONIGHT. HEAVY RAINFALL WITH A POTENTIAL FOR FURTHER FLOODING IS POSSIBLE. RAIN CHANCES MAY GRADUALLY DIMINISH OVER THE NEXT SEVERAL DAYS...BUT LOCALLY HEAVY RAINFALL WILL STILL BE POSSIBLE FROM ANY STORMS THAT FORM. DAY TIME TEMPERATURES WILL BE A FEW DEGREES BELOW NORMAL THE NEXT SEVERAL DAYS DUE TO ADDITIONAL CLOUDS AND RAIN. && .DISCUSSION... A MOIST AND UNSTABLE TROPICAL AIR MASS REMAINS IN PLACE OVER THE FORECAST AREA THIS MORNING. ISOLATED SHOWERS AND THUNDERSTORMS CONTINUE OVER MAINLY THE EASTERN HALF OF THE CWA AT THIS TIME. WITH HIGH PRECIPITABLE WATER VALUES AND CAPE...CONDITIONS REMAIN FAVORABLE FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO FORM AGAIN TODAY AND TONIGHT. HEAVY RAIN WITH FURTHER FLOODING REMAINS THE PRIMARY THREAT. LATEST MODEL RUNS SUGGEST THAT THE PLUME MAY SHIFT SLIGHTLY EAST TODAY THAT MIGHT REDUCE CHANCES FOR RAIN IN THE SOUTHWEST MOUNTAINS AND BOOTHEEL A LITTLE BUT HEAVY RAIN POTENTIAL CONTINUES. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TOMORROW MORNING FORECAST AREA WIDE. LATEST MODEL RUNS DIFFER SOMEWHAT FROM PREVIOUS RUNS ON WHAT TO DO WITH THE MOISTURE PLUME AFTER TOMORROW. THE MAIN AXIS OF THE PLUME WOULD SHIFT MORE TO THE EAST THE NEXT FEW DAYS...THEN SHIFT BACK TO THE WEST BY THE WEEKEND. THIS WILL KEEP THE FORECAST SOMEWHAT UNCERTAIN THROUGH THE WEEKEND WITH AT LEAST A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. FOR THE FIRST PART OF NEXT WEEK LONGER RANGE MODELS ARE PREDICTING THE HIGH TO REBUILD OVER THE FOUR CORNERS REGION THAT COULD REDUCE RAIN CHANCES INTO THE SLIGHT CATEGORY FOR THE FIRST HALF OF NEXT WEEK. && .AVIATION...VALID 16/12Z-17/12Z AREAS OF LOW CIGS 030-040 KFT AGL POSSIBLE THIS MORNING. PATCHY FOG EARLY THIS MORNING WILL LOWER VSBYS TO 4 SM. ISOLATED SHOWERS AND THUNDERSTORMS THIS MORNING...BECOMING NUMEROUS IN THE AFTERNOON. AREAS OF IFR/MVFR CIGS/VSBY IN AND NEAR ANY THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 87 66 92 69 91 / 60 60 40 40 40 SIERRA BLANCA TX 79 57 81 62 83 / 60 60 40 40 40 LAS CRUCES 86 66 88 69 91 / 60 50 40 40 40 ALAMOGORDO 87 65 92 69 92 / 70 60 40 40 40 CLOUDCROFT 66 47 69 48 67 / 70 70 40 40 50 TRUTH OR CONSEQUENCES 85 65 89 67 87 / 60 50 40 40 40 SILVER CITY 77 59 82 60 81 / 70 50 40 40 40 DEMING 86 64 90 65 89 / 60 50 40 40 40 LORDSBURG 86 62 91 65 90 / 60 50 40 40 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TONIGHT TXZ 055>056 NMZ 022>25-030>033 04
Hazardous weather outlook, Aug 16, 11:20 AM MDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1120 AM MDT WED AUG 16 2006 NMZ022>025-030>032-TXZ055-056-161645- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1120 AM MDT WED AUG 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. FLASH FLOOD WATCH IN EFFECT THROUGH EARLY THURSDAY MORNING FOR FAR WEST TEXAS...SOUTHWEST AND SOUTH CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS AGAIN THIS AFTERNOON AND TONIGHT. HEAVY RAIN WILL OCCUR WITH SOME OF THESE STORMS. THE STORMS WILL BE SLOW MOVING AND PRODUCE HEAVY RAINFALLS WITH RAIN AMOUNTS EXCEEDING 2 INCHES WITHIN 3 HOURS OVER A FEW LOCATIONS. FLOODING ALONG DRAINAGES...ARROYOS...SMALL STREAMS...LOW LYING AND POORLY DRAINED AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A DEEP LAYER OF MONSOONAL MOISTURE WILL CONTINUE OVER THE REGION THROUGH MOST OF THE WEEKEND BEFORE DRYING SOME LATER SUNDAY AND MONDAY. HEAVY RAINFALL AND SOME FLOODING POSSIBLE. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL FORM BOTH DAY AND NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD CONTACT THE LOCAL WEATHER OFFICE IF SEVERE WEATHER OR FLOODING CONDITIONS OCCUR AT THEIR LOCATION.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 3:10 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 95 min |
| Aug 16, 3:43 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 47 min |
| Aug 16, 4:13 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 62 min |
| Aug 16, 4:29 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 2 hr |
| Aug 16, 5:03 PM MDT | Flash Flood Warning | EPZ | Grant, Luna, Sierra | 102 min |
| Aug 16, 1:21 PM MDT | Flash Flood Warning | EPZ | El Paso | 84 min |
| Aug 16, 2:32 PM MDT | Flash Flood Warning | EPZ | El Paso | 88 min |
| Aug 16, 3:51 PM MDT | Flash Flood Warning | EPZ | El Paso | 4 hr |
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.